Arkansas, 2003Flash Flood in Arkansas, November 18, 2003
November 18, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 18, 3:50 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 18, 3:50 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CST TUE NOV 18 2003
FORECAST CONCERNS: RAINFALL AND TEMP TRENDS...MAINLY IN THE SHORT
TERM.
LARGE AREA OF MOD TO HVY RAIN CONTS TO WORK EWD ACRS AR ATTM. BULK
OF RAINFALL CONFINED TO THE ERN HALF OF THE STATE. EXPECT MAJORITY
OF THE RAIN TO BE EAST OF THE FA BY 12Z AND WL MAKE LAST MINUTE CALL
AS FAR AS POPS GO THIS MRNG. IF CURRENT TRENDS CONT...TORNADO WATCH
FOR ERN PARTS OF THE CWA MAY BE CANCELLED BEFORE 14Z.
MODELS CONT TO BE IN GOOD AGREEMENT WITH FCST TRENDS. UPPER SYSTEM
TO OUR WEST WL WORK SLOLY EWD LATER TODAY AND TNGT ACRS MOST OF AR.
STILL LOOKING AT BRIEF BREAK FROM THE RAIN LATER THIS MRNG OVER MOST
AREAS AS DRY SLOT WORKS IN FM THE SW. LOOKS LIKE WE CAN LET FF WATCH
FOR SERN AR EXPIRE WITH THIS ZN ISSUANCE.
NEXT ROUND OF PRECIP WL COME THIS AFTN AND TNGT AS UPPER TROF MOVES
THRU THE FA. MODELS STILL INDCG COLD H5 TEMPS /-18C TO -20C/ ASSOCD
WITH UPPER TROF. THIS WL LEAD TO STEEPENING LAPSE RATES AND THE CHC
OF TSTMS WITH MARGINAL SVR HAIL. RAIN CHCS WL DECREASE LATER TNGT AS
UPPER SYSTEM SHIFTS E OF THE FA.
MAX TEMPS A TOUGH CALL FOR TODAY. SOME LOCATIONS COULD SEE HIGHS
EARLY IN THE DAY. HOWEVER...IF WE MANAGE SOME BREAKS IN THE CLOUDS
LATER TODAY...TEMPS WL MAKE SOME RECOVERY. WENT WITH A BLEND OF THE
NGM AND AVN MOS TEMPS FOR THE SHORT TERM.
HIGH PRES WL BUILD INTO THE MID-SOUTH FOR THE MIDDLE OF THE WEEK
BEFORE THE RDG SHIFTS SWD AND WARM SWLY FLOW SETS UP. DID NOT HAVE
MUCH TIME TO LOOK AT EXTENDED FCST PROGS...BUT STILL LOOKS LIKE
ANOTHER UPPER SYS WL AFFECT THE FA LATER IN THE WEEKEND. LTL CHG
MADE TO CURRENT FCST. ..44..
.LZK...NONE.
Hazardous weather outlook, Nov 18, 5:00 AM CST, 1 hour before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN HAS MOVED ACROSS ARKANSAS THIS MORNING AND WILL EXIT THE
STATE THIS MORNING. HOWEVER...SOME LINGERING PATCHES OF LIGHT RAIN
WILL CONTINUE THROUGH THE MORNING HOURS BEFORE TAPERING OFF FOR A
SHORT WHILE.
THE UPPER LEVEL LOW ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS
ARKANSAS THIS AFTERNOON AND EVENING AND BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS. THE SYSTEM WILL BRING PROGRESSIVELY
COLDER AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE
GROUND...WITH THE ATMOSPHERE DESTABILIZING. SOME OF THESE STORMS
COULD BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. CLOUDS WILL
DECREASE BEHIND THE FRONT AS COOLER AND DRIER AIR MOVES INTO
ARKANSAS.
PEOPLE ACROSS ARKANSAS ARE ADVISED TO CONTINUE MONITORING THE
WEATHER TODAY. LISTEN FOR LATER STATEMENTS AND FORECASTS FOR THE
MOST UP TO DATE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL MOVE INTO THE AREA FOR WEDNESDAY THROUGH FRIDAY.
ANOTHER SYSTEM WILL BRING THE NEXT CHANCE OF RAIN FOR SATURDAY AND
SUNDAY. MONDAY WILL BE DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
51
In the hours before
Special weather statement, Nov 18, 2:25 AM CST, 3 hours 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 AM CST TUE NOV 18 2003
...HEAVY RAIN WITH ISOLATED SEVERE WEATHER OVERNIGHT...
HEAVY RAIN SHIFTED FROM WESTERN INTO CENTRAL ARKANSAS MONDAY
EVENING...AND WILL CONTINUE SLIDING INTO EASTERN SECTIONS OF THE
STATE EARLY THIS MORNING.
AS OF 2 AM THIS MORNING...THE HEAVIEST PRECIPITATION WAS NOTED FROM
MELBOURNE...TO CONWAY AND LITTLE ROCK...TO PINE BLUFF AND
MONTICELLO.
SINCE 6 PM MONDAY EVENING...PARTS OF NORTHERN AND WESTERN ARKANSAS
RECEIVED 2 TO 4 INCHES OF RAIN. FLASH FLOOD WARNINGS WERE IN ABOUT
HALF A DOZEN COUNTIES IN THE NORTH AND WEST THROUGH EARLY THIS
MORNING. A FEW TOTALS INCLUDED 3.23 INCHES AT RUSSELLVILLE...2.49
INCHES AT MOUNT IDA...2.09 INCHES AT HOT SPRINGS AND 1.56 INCHES AT
MOUNTAIN HOME.
AS FAR AS SEVERE WEATHER...THERE HAD NOT BEEN ANY AS OF 2 AM. IN
FACT...THERE HAS BEEN LITTLE IN THE WAY OF THUNDER OVERALL.
HOWEVER...THERE IS A LOT OF WIND ENERGY ALOFT. AT LITTLE ROCK...
WINDS WERE OUT OF THE SOUTH AT 50 TO 60 MPH JUST A FEW THOUSAND
FEET ABOVE THE GROUND. IT IS POSSIBLE THAT SOME OF THIS ENERGY MAY
CAUSE ROTATION IN A FEW DEVELOPING STORMS...WITH ISOLATED TORNADOES
POSSIBLE.
A TORNADO WATCH HAS BEEN POSTED FOR ABOUT THE EASTERN HALF OF
ARKANSAS THROUGH 8 AM THIS MORNING. THIS INCLUDES AREAS EAST OF
SALEM...MOUNTAIN VIEW...LONOKE...AND HAMPTON.
PEOPLE ACROSS ARKANSAS ARE ADVISED TO CONTINUE MONITORING THE
WEATHER OVERNIGHT. LISTEN FOR LATER STATEMENTS AND FORECASTS FOR THE
MOST UP TO DATE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
46
Local storm report, Nov 18, 3:32 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM MORRILTON AR FLASH FLOODS
11/18/03 CONWAY SECTIONS OF HIGHWAY 64
CLOSED DUE TO HIGH WATER.
SEVERAL OTHER STREETS IN
MORRILTON FLOODED AS WELL.
REPORTED BY LAW
ENFORCEMENT.
0230 AM MOUNTAIN VIEW AR FLASH FLOODS
11/18/03 STONE STREET FLOODING IN
DOWNTOWN MOUNTAIN VIEW.
FLOODING INSIDE COUNTY JAIL
AS WELL. REPORTED BY LAW
ENFORCEMENT.
0300 AM COUNTY WIDE AR FLASH FLOODS
11/18/03 IZARD SOME COUNTY ROADS FLOODED.
REPORTED BY LAW
ENFORCEMENT.
0300 AM CLINTON AR FLASH FLOODS
11/18/03 VAN BUREN STREET FLOODING. REPORTED
BY LAW ENFORCEMENT.
57Special weather statement, Nov 18, 4:56 AM CST, 1 hour 4 minutes before
ARZ006-007-014>016-024-025-033-034-045>047-056-057-063>065-067>069-
181200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 AM CST TUE NOV 18 2003
...TORNADO WATCH 956 WHICH WAS IN EFFECT UNTIL 800 AM HAS BEEN
CANCELED FOR THE FOLLOWING COUNTIES...
...FULTON...IZARD...SHARP...STONE...CLEBURNE...INDEPENDENCE...
JACKSON...WHITE...WOODRUFF...LONOKE...PRAIRIE...MONROE...
JEFFERSON...ARKANSAS...CLEVELAND...LINCOLN...DESHA...CALHOUN...
BRADLEY...DREW...DESHA...
THE THREAT OF SEVERE WEATHER IN THESE AREAS HAS ENDED. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD AND OUT OF THE AREA
THROUGH THE EARLY MORNING HOURS.
57
Flash Flood, Sharp
- When
- November 18, 6:00 AM CST to 9:00 AM CST
- Where
- Sharp County, Hardy
- Property damage
- $300,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Flash flooding occurred at the River Bend Park in Hardy. About 100 camping trailers and recreation vehicles were underwater. Twelve people had to be rescued from the camping trailers located at the park. No injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, November 18, 2003$20 million · 2.75 in hail · 15 events
- Tornadoes and Flash Flood in Mississippi, November 18, 20032 injured · $754,000 · F1 · 34 events
- Rip Current in Florida, November 18, 20031 death · 1 event
- Hail in Missouri, November 18, 2003$6.0 million · 2.75 in hail · 1 event
- Tornado in Louisiana, November 18, 2003$250,000 · F1 · 1 event
- Tornado in Alabama, November 18, 20032 injured · $100,000 · F1 · 1 event
- Damaging Winds in Alabama, November 18, 2003$360,000 · 80 kt wind · 14 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2003$350,000 · 54 kt wind · 3 events
- Tornado in Alabama, November 18, 2003$105,000 · F1 · 1 event
- Tornado in Louisiana, November 18, 2003$100,000 · F1 · 1 event
- Damaging Winds in Louisiana, November 18, 2003$194,000 · 87 kt wind · 5 events
- Damaging Wind in Louisiana, November 18, 2003$180,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330617.